MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PHASEAL PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PHASEAL PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET
Model Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6.Investigation: no photos or physicals samples that display the reported issue were provided for investigation.A device history was performed and found no no-conformances related to the reported issue during production of lots 1704010 and 1910111.Four retained samples of each lot were used for additional evaluation.Two samples of lot 1704010 and two of lot 1910111were connected to a standard 32mm vial using the m12 assembly fixture, in all instances the protectors properly fit the vial and no leakage was observed.The additional two samples of each lot where then connected to a vial of piperacillin/tazobactam using the m12 assembly fixture.In all samples it was noted that the protector was not to securely fit onto the vial and a leakage between the protector and vial was observed.Product is visually and functionally tested throughout the manufacturing process to ensure the quality and functionality of the device, including leakage testing.Test results were reviewed for the reported lots, all product met required specifications.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.It would appear the failure is related to the cap from the vial that was used which did not allow for a secure connection between the vial and protector.
 
Event or Problem Description
It was reported that the phaseal protector p53 is leaking.The following information was provided by the initial reporter: "phaseal protector is leaking when they using it on pip/taz with a thick vial.".

Brand Name
PHASEAL PROTECTOR P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9718045
Report Number3003152976-2020-00062
Device Sequence Number3068545
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/29/2022
Device Model Number515107
Device Catalogue Number515107
Device Lot Number1704010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;